MAUDE Adverse Event Report: SYNTHES GMBH 12.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 12.5MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.021S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the ria2 reamer head sheared off from the ria2 shaft while advancing in the im canal near the isthmus in the distal portion of the proximal third of the left tibia.The locking pins of the reamer head were left in the patient.It was noted the surgeon was not being overly aggressive while drilling and that the non-depuy synthes drill was set to ¿drill¿ not ¿ream.¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: part 03.404.021s, lot 779p442: manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: monument.Release to warehouse date: may 11, 2022.Expiration date: march 31, 2032.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release that would contribute to this complaint condition.A photo investigation was completed: the photo investigation revealed all four prongs were observed broken alongside the patient's body bone.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to user.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
12.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22955792
Report Number8030965-2025-08962
Device Sequence Number13170797
Product Code HTO
UDI-Device Identifier10886982274007
UDI-Public(01)10886982274007(17)320331(10)779P442
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.021S
Device Lot Number779P442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown